Translator Disclaimer
WINTER 2013 Modified projection and the iterated modified projection methods for nonlinear integral equations
Laurence Grammont, Rekha P. Kulkarni, Paulo B. Vasconcelos
J. Integral Equations Applications 25(4): 481-516 (WINTER 2013). DOI: 10.1216/JIE-2013-25-4-481

Abstract

Consider a nonlinear operator equation $ x - K ( x )=f$, where $K$ is a Urysohn integral operator with a smooth kernel. Using the orthogonal projection onto a space of discontinuous piecewise polynomials of degree $\leq r$, previous authors have established an order $r + 1$ convergence for the Galerkin solution and $2 r + 2$ for the iterated Galerkin solution. Equivalent results have also been established for the interpolatory projection at Gauss points. In this paper, a modified projection method is shown to have convergence of order $ 3 r + 3$ and one step of iteration is shown to improve the order of convergence to $ 4 r + 4$. The size of the system of equations that must be solved, in implementing this method, remains the same as for the Galerkin method.

Citation

Download Citation

Laurence Grammont. Rekha P. Kulkarni. Paulo B. Vasconcelos. "Modified projection and the iterated modified projection methods for nonlinear integral equations." J. Integral Equations Applications 25 (4) 481 - 516, WINTER 2013. https://doi.org/10.1216/JIE-2013-25-4-481

Information

Published: WINTER 2013
First available in Project Euclid: 31 January 2014

zbMATH: 1282.65170
MathSciNet: MR3161623
Digital Object Identifier: 10.1216/JIE-2013-25-4-481

Subjects:
Primary: 45L10, 65J15, 65R20

Rights: Copyright © 2013 Rocky Mountain Mathematics Consortium

JOURNAL ARTICLE
36 PAGES


SHARE
Vol.25 • No. 4 • WINTER 2013
Back to Top